Thunderstorm Wind, Quay
- When
- June 22, 5:45 PM MST to 5:50 PM MST
- Where
- Quay County, 3 mi SSW of Ragland
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 34.783, -103.750
Numerous 2 to 3 inch tree limbs snapped off.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUN 22 2006 .DISCUSSION...SEVERE THUNDERSTORMS INITIATED OVER NRN MOUNTAINS OF NEW MEXICO EARLY THIS AFTERNOON. OTHER STORMS BACK BUILDING ALONG LOW LEVEL MOIST AXIS FROM TX PANHANDLE INTO EC NM. EXPECT THESE TWO AREAS TO FILL IN WITH THE NE GETTING IN ON THE ACT AS WELL. THIS WHOLE AREA UNDER A SVR WATCH UNTIL 10 PM THIS EVENING. SHEAR SUFFICIENT FOR ROTATING UPDRAFTS AND LARGE HAIL. DAMAGING WINDS ALSO ANTICIPATED AS STORMS OVER MOUNTAINS MOVE ESE ACROSS PLAINS THIS EVENING. MEANWHILE...STORMS ALSO OVER SACS. THESE COULD ALSO GET QUITE STRONG BUT UPPER SUPPORT LACKING FOR WIDESPREAD SEVERE WEATHER. FARTHER WEST...AGAIN EXPECT DRY STORMS OVER GILA AND LOWER RIO GRANDE VALLEY. KABQ-KGNT AREA COULD SEE AN ISOLATED DRY T/VIRGA SHOWER WITH GUSTY WINDS EARLY THIS EVENING. MCS OVER NE NM WILL LIKELY PUSH A BOUNDARY WWD THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN. IN ADDITION TO GUSTY EAST CANYON WINDS...THIS WILL SERVE TO PUSH LOW LEVEL MOISTURE A BIT FARTHER WEST FRIDAY. OVERALL EXPECT ANOTHER ROUND OF STORMS FRIDAY. ISOLATED SEVERE STORMS POSSIBLE...BUT PROBABLY NOT THE COVERAGE OF TODAY AS UPPER SUPPORT/SHEAR NOT AS IMPRESSIVE. NEW CROPS OF STORMS EXPECTED TO FIRE EACH DAY THIS WEEKEND AS DISTURBANCES ROTATE CLOCKWISE AROUND THE GREAT BASIN UPPER HIGH. ABQ METRO AREA MAY GET INTO MORE FAVORABLE RAIN SCENARIO AS STORMS FORM OVER SRN SANGRES AND SANDIAS AND MOVE SWWD IN UPPER FLOW. FAIRLY WET PATTERN TO CONTINUE ACROSS PARTS OF NM INTO NEXT WEEK ALTHOUGH UPPER STEERING FLOW WILL LIKELY RETURN TO A NW-SE FLOW...WHICH WILL TAKE STORMS OFF THE CENTRAL MTN CHAIN INTO THE EASTERN HIGH PLAINS...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 96 56 97 / 0 0 0 5 GALLUP.......................... 46 91 48 91 / 0 0 0 10 GRANTS.......................... 50 90 51 89 / 5 0 10 10 GLENWOOD........................ 60 94 58 95 / 5 10 10 20 CHAMA........................... 40 85 42 82 / 20 5 10 10 LOS ALAMOS...................... 53 83 55 85 / 10 10 10 20 RED RIVER....................... 42 75 42 75 / 20 20 10 20 TAOS............................ 48 84 47 86 / 20 20 10 20 SANTA FE........................ 55 86 55 86 / 20 10 20 20 SANTA FE AIRPORT................ 56 87 57 89 / 20 5 20 20 ESPANOLA........................ 53 90 54 91 / 20 5 20 20 ALBUQUERQUE HEIGHTS............. 66 91 66 92 / 10 5 20 20 ALBUQUERQUE VALLEY.............. 60 93 63 92 / 10 5 20 20 ALBUQUERQUE FOOTHILLS........... 62 89 62 92 / 10 10 20 20 ALBUQUERQUE WEST MESA........... 63 91 61 91 / 10 10 20 20 SOCORRO......................... 63 92 62 89 / 10 10 20 20 SANDIA PARK/CEDAR CREST......... 56 84 53 85 / 10 20 20 20 MORIARTY/ESTANCIA............... 53 87 55 86 / 20 10 20 20 CARRIZOZO....................... 59 89 59 88 / 10 20 20 20 RUIDOSO......................... 54 79 53 80 / 10 30 20 20 RATON........................... 52 82 51 84 / 40 30 10 10 LAS VEGAS....................... 52 81 51 82 / 30 20 20 20 ROY............................. 57 80 57 81 / 60 20 10 20 CLAYTON......................... 59 82 61 87 / 60 10 10 10 SANTA ROSA...................... 60 87 60 88 / 20 10 10 20 TUCUMCARI....................... 63 89 63 91 / 50 20 10 10 FORT SUMNER..................... 64 87 63 91 / 20 10 10 10 CLOVIS.......................... 63 87 62 90 / 50 20 10 10 PORTALES........................ 63 88 63 91 / 50 20 10 10 ROSWELL......................... 69 91 67 94 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE FIRE STARTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN DE BACA COUNTY. SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS. 43
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 WSW MINERAL HILL 35.56N 105.55W
06/22/2006 M1.00 INCH SAN MIGUEL NM FIRE DEPT/RESCUE
&&
DSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 N FOLSOM 36.93N 103.92W
06/22/2006 M0.75 INCH UNION NM PUBLIC
0342 PM HAIL 2 N MINERAL HILL 35.64N 105.40W
06/22/2006 M1.00 INCH SAN MIGUEL NM FIRE DEPT/RESCUE
2 INCHES ON THE GROUND
&&
DSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 13 NE FOLSOM 36.98N 103.75W
06/22/2006 E1.00 INCH UNION NM PUBLIC
&&
DSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 17 N PECOS 35.82N 105.68W
06/22/2006 E1.75 INCH SAN MIGUEL NM PUBLIC
1 TO 1 3/4 INCH HAIL
&&
DSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 PM MDT THU JUN 22 2006 NMZ020-021-230100- CURRY COUNTY-ROOSEVELT COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST ROOSEVELT COUNTY INTO WESTERN CURRY COUNTY... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES WEST OF MELROSE. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SAINT VRAIN. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTHEASTERN AND EAST CENTRAL NEW MEXICO. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 PM MDT THU JUN 22 2006 NMZ019-230100- CHAVES COUNTY PLAINS- ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH EASTERN CHAVES COUNTY... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF BITTER LAKE WILDLIFE REFUGE TO 12 MILES NORTH OF LOCO HILLS. THE LINE OF STRONG THUNDERSTORMS WERE NEARLY STATIONARY OR DRIFTING SLOWLY TO THE EAST. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER...ELKINS... GREENFIELD...HAGERMAN...LAKE ARTHUR AS WELL AS HIGHWAYS 249...172 AND 380. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The Cannon AFB radar (KFDX), 20 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous 2 to 3 inch tree limbs snapped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510849.